advertisement

Depression

Question
Posted by: BB | 2019/10/13

Q.

Will I ever feel better?

I did not have an exact question as there are too many. Last years I have been in hospital 4 times. 3 no medical reasons found where I ended up in ICU, felt like am losing control and going to die. Started with extreme tiredness, then literally lost control and feeling in my hand, legs, face. Blacked out and blood pressure went sky high. Non stop body tremors. Doc did not say anything but the meds (Azor/Indoblok/ Bloodpressure tab/ Trazodone) did - severe depression, anxiety and panic attacks. Last hospitalization (March) was H.Pylori as I started vomiting blood. Release after 3 days. For a month or I was okay but started to bring up anything I eat or drink. Since April/May this has been my life. Lost 15kg so far and feel I am going crazy. Dietician made suggestions so now ended up drinking lactose free milk with replacement shake and that is it. Anything else I try 95% of the time comes out. I am miserable. The anxiety comes and goes, sleepless nights or sleeping 14 - 16 hours, headaches, still have body tremors and feel like a burden. I have been seeing my therapist and even then get anxious of the thought that she has to cancel for some reason. Work doesn't help (hate my job). I don't know what to do.

Expert's Reply

A.

Depression expert
- 2019/10/22

Hello BB,
I rather think you will ultimately get better ; and especially if you can work with a counsellor to develop a less alarmed and negative set of beliefs about yourself and your state.  Allowing oneself to become consumed by gloomy assumptions, however they may seem to fit a series of unfortunate life experiences, can itself have a cumulatively negative impact on one's health.
Whatever physical health problems may have begun the process, and encouraged the initial gloom, such dispiriting problems almost inevitably make one sad, depressed and pessimistic.  This, in turn, amplifies pain and other symptoms, and by causing muscle tensions, can cause further symptoms. 
When one is experiencing intense fearful emotions, one's mind, trying to reduce and modify such unpleasant emotions, may, like an emotional fuse, lead to blackouts and other partial shut-downs.  Blood pressure may rise on its own, but also in response to emotional tension and upset.
You mention serious anxiety, depression and panic, but in this message you mention a range of other drugs, but none properly capable of treating these significant conditions.  In any case, though such meds, prescribed by a specialist psychiatrist, who would best be involved in re-assessing your whole story, making a careful fresh diagnosis, and considering which medicines might most help.  Also, I don't see any way to help you competently, without also involving a skilled specialist clinical psychologist to engage you in proper formal psychotherapy / counselling, probably of the CBT form, to help you regain emotional control and able to contribute actively and effectively to regain control of your health.
You do, at the end of your question, though not what form of therapy they are using.  The old-fashioned analytical style therapy is not widely considered truly helpful in situations such as you describe.  Its unfortunate if, as you say, in some ways you grow more anxious at the thought that she might need to cancel a session : I hope you have told her this and discuss the issue.  It is an important part of therapy to avoid letting the patient become dependent on sessions to the point of fear of missing one in itself becoming a cause of anxiety.  One of the things I like about the CBT approach, is that one carefully avoids this, and teaches you ways of becoming more independent and confident.  Do explore this with her.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.